MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK ADAPTER 4 IN.; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

ERIKA DE REYNOSA, S.A. DE C.V. STAY SAFE/LUER LOCK ADAPTER 4 IN.; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Model Number STAY SAFE/LUER LOCK ADAPTER 4 IN.
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 02/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is a possible temporal relationship between the pt¿s staphylococcus epidermis peritonitis and a likely breach in the dialysate pathway when the pt.Experienced a fluid leak between the baxter icodextran bag and the fresenius stay safe luer lock adaptor.Manufacturer product investigation is still pending at the time of this clinical investigation.Therefore, it is unknown if the stay safe luer lock adaptor did or did not perform according to specifications and a possible causal or contributory relationship cannot be ruled out.Should additional information become available, this clinical investigation will be updated accordingly.A supplemental mdr will be submitted upon device evaluation.
 
Event or Problem Description
A peritoneal dialysis nurse reported the patient experienced a male connection site leak on their apd luer-lock adaptor.The nurse reported that the patient had draining issues and cloudy effluent.The nurse reported the patient was treated for peritonitis.The patient was not hospitalized.The patient is recovering and continuing with peritoneal dialysis therapy.The liberty cycler set was discarded.
 
Additional Manufacturer Narrative
The sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius safe lock apd luer lock connectors shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
STAY SAFE/LUER LOCK ADAPTER 4 IN.
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
MDR Report Key7412212
Report Number8030665-2018-00519
Device Sequence Number19034162
Product Code FKX
UDI-Device Identifier00840861100774
UDI-Public00840861100774
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K822550
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberSTAY SAFE/LUER LOCK ADAPTER 4 IN.
Device Catalogue Number050-95003
Device Lot Number17LR08102
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIBERTY CYCLER; PD SOLUTIONS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight70